aequationes mathematicae

, Volume 20, Issue 1, pp 252–262 | Cite as

The Choquet integral representation in the affine vector-valued case

  • Paulette Saab
Research Papers


LetX be any compact convex subset of a locally convex Hausdorff space andE be a complex Banach space. We denote byA(X, E) the space of all continuous and affineE-valued functions defined onX. In this paper we prove thatX is a Choquet simplex if and only if the dual ofA(X, E) is isometrically isomorphic by a selection map toM m (X, E*), the space ofE*-valued,w*-regular boundary measures onX. This extends and strengthens a result of G. M. Ustinov. To do this we show that for any compact convex setX, each element of the dual ofA(X, E) can be represented by a measure inM m (X, E*) with the same norm, and this representation is unique if and only ifX is a Choquet simplex. We also prove that ifX is metrizable andE is separable then there exists a selection map from the unit ball of the dual ofA(X, E) into the unit ball ofM m (X, E*) which is weak* to weak*-Borel measurable.

AMS (1970) subject classification

Primary 46A55 46E40 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Choquet, G.,Lectures on analysis. Vol. II, Benjamin, New York, 1969.Google Scholar
  2. [2]
    Choquet, G.,Frontière module et représentation intégrale. Séminaire Choquet, Univ. de Paris (1971–1973), No. 8, p. 4.Google Scholar
  3. [3]
    Diestel, J. andUhl, Jr., J. J.,Vector measures. Math. Surveys 15, American Math. Soc., Providence, 1977.Google Scholar
  4. [4]
    Effros, E.,On a class of complex Banach spaces. Illinois J. Math.18 (1974), 48–59.Google Scholar
  5. [5]
    Fuhr, R. andPhelps, R. R.,Uniqueness of complex representing measures on the Choquet boundary. J. Functional Analysis14 (1973), 1–27.Google Scholar
  6. [6]
    Lazar, A. J.,Spaces of affine continuous functions on simplexes. Trans. Amer. Math. Soc.134 (1968), 503–505.Google Scholar
  7. [7]
    Phelps, R. R.,The Choquet representation in the complex case. Bull. Amer. Math. Soc.83 (1977), 299–312.Google Scholar
  8. [8]
    Rao, M.,Measurable selections of representing measures. Quart. J. Math. Oxford Ser.22 (1971), 571–573.Google Scholar
  9. [9]
    Singer, I.,Linear functionals on the space of continuous mappings of a compact Hausdorff space into a Banach space. Rev. Math. Pures Appl.2 (1957), 301–315.Google Scholar
  10. [10]
    Saab, P.,Représentation intégrale dans des sous-espaces de fonctions a valeurs vectorielles. Séminaire Choquet, (1974–75), No. 23, p. 10.Google Scholar
  11. [11]
    Ustinov, G. M.,Some properties of the space of abstract affine functions on a Choquet simplex. (Russian). Siberian Math. J.17 (1976), 426–435.Google Scholar

Copyright information

© Birkhäuser Verlag 1980

Authors and Affiliations

  • Paulette Saab
    • 1
  1. 1.Department of MathematicsUniversity of IllinoisUrbanaU.S.A.

Personalised recommendations